MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)

MMJ SA DE CV (USD) SHILEY; TUBE, TRACHEAL (W/WO CONNECTOR)
Model Number 86444
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Codes Bradycardia (1751); Hemorrhage/Blood Loss/Bleeding (1888); Low Oxygen Saturation (2477); Unintended Extubation (4564)
Date of Event 06/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, intra-operatively, there was difficulty passing a suction catheter through the endotracheal tube of a pediatric intensive care unit (icu) patient.Initially attempted multiple non-invasive interventions had no improvement.The decision was made to perform videolaryngoscopy to view the tube and changed.On visualization, the tube was noted to have significant kink, and during exchange, the patient experienced significant desaturations and drop in heart rate that required medications to prevent progression of possible brady cardiac arrest.The patient also required significant suctioning and some airway trauma during the exchange leading to bloody secretions and a subsequent drop in hemoglobin.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.The evaluation found no potentially contributing factors, and the sample met all related specifications.It was reported that there was difficulty passing a suction catheter through the endotracheal tube of a pediatric icu patient.Initially, attempted multiple non-invasive interventions had no improvement.The decision was made to perform video laryngoscopy to view the tube and changed.On visualization, the tube was noted to have significant kink, and during exchange, the patient experienced significant desaturations and drop in heart rate that required medications to prevent progression of possible brady cardiac arrest.The patient also required significant suctioning and some airway trauma during the exchange leading to bloody secretions and a subsequent drop in hemoglobin.The most likely cause could not be identified because no related problem was detected with the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE, TRACHEAL (W/WO CONNECTOR)
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20494478
Report Number2936999-2024-01630
Device Sequence Number4174442
Product Code BTR
UDI-Device Identifier20884522005705
UDI-Public20884522005705
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K965132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number86444
Device Catalogue Number86444
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date10/21/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age11 MO
Patient SexFemale